Jun 27, 2012
I go to a medical office where many patients are on different meds for mental health(depression, anxiety, etc.). Is it possible that HIV drugs-that treat the infection can cause psychiatric problems? I know Sustiva has been mentioned years ago for causing depression and anxiety as a side effect, but I wonder at the medical office where I go why so many patients are on psychiatric medicine.
Response from Dr. Wohl
The reason so many people in HIV clinics are on psychiatric medications is not that the HIV therapies cause mental illness. Instead, folks with mental illness and substance abuse disorders are at greater risk for getting HIV.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute And HIV
- Burning Penis After Mutual Masturbation Worried I Have HIV
- Swollen Glands After Having Sex During Period Worried I Have HIV
- Tingling Lips After Breast Sucking Worried I Have HIV
- Tingling Lips After Licking Penis Worried I Have HIV
- White Tongue After Drinking Water Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.